Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Acne. Prescribed tetralysal. Bowel movement twice a day. Is it side effect of tetralysal?

Hello, I have recently been told by my doctor to take tetralysal once a day as I have acne . I have had no problems taking the capsules. But sometimes I keep having bowel movements twice a day. I was wondering if this is a result of tetralysal? I also stopped taking microgynon 4 weeks ago. Does this is also have something to do with the movement of my bowels? Please help..
Asked On : Fri, 7 Dec 2012
Answers:  1 Views:  474
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,
Thanks for writing to us.
You have been prescribed Lymecycline as it belongs to a group of Antibiotics called Tetracyclines effective against acne causing bacteria called " Propionebacterium acnes".Most of the lesions caused by the microbe on the sebaceous glands will be cleared by Tetralysal as it is a broad spectrum antibiotic.
The side effects include overgrowth of other organisms that are not susceptible to the antibiotic, for example fungi or yeasts such as Candida. This may sometimes cause infections such as thrush.In addition there will be inflammation in the colon due to overgrowth of microbes not susceptible to tetralysal and this causes excess of bowel movements and sometimes mucous and blood.
Kindly reduce the dosage and stop the tetralysal or in addition consume Lactobacilli Suppliments/such as Probiotics (sold in India as Sporolac Caps Etc).In addition consume more of oral fluids such as fruit juice/yoghurt/tender coconut water etc.,
The anti biotic induced diarhoea is very much self limiting and subsides on stopping antibiotic and with probiotic therapy.
Wishing you a speedy recovery.,
Best Regards.,
Dr Lt Cdr ASN Bhushan.,

Answered: Sat, 8 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor